zbMATH — the first resource for mathematics

On numerical solution of ordinary differential equations with discontinuities. (English) Zbl 0671.65061
The author considers the initial value problem for the system of ordinary differential equations (1) \(y'=f(t,y)\), \(y(a)=y_ 0\) on \(I=<a,b>\) where the function f is of Caratheodory’s type and satisfies the Perron condition. A bounded function x is a solution of (1) if it is absolutely continuous on I, satisfies the initial condition and the equation almost everywhere on I. Let h be, as usually, the step size and let v(i,h) be an arbitrary sequence (may be generated by a one-step method). Sufficient conditions for convergence of v to the solution x and sufficient conditions for the order of convergence to be \(O(h^ p)\) are formulated.
Reviewer: Z.Schneider
65L05 Numerical methods for initial value problems involving ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
PDF BibTeX Cite
Full Text: EuDML
[1] I. Babuška M. Práger E. Vitásek: Numerical processes in differential equations. SNTL, Praha 1966. · Zbl 0156.16003
[2] B. A. Chartres R. S. Stepleman: Actual order of convergence of Runge-Kutta methods on differential equations with discontinuities. SIAM J. Numer. Anal. 11 (1974), 1193-1206. · Zbl 0292.65038
[3] E. A. Coddington N. Levinson: Theory of ordinary differential equations. Mc Graw-Hill, New York 1955. · Zbl 0064.33002
[4] A. Feldstein R. Goodman: Numerical solution of ordinary and retardea differential equations with discontinuous derivatives. Numer. Math. 21 (1973), 1-13. · Zbl 0266.65056
[5] P. Henrici: Discrete variable methods in ordinary differential equations. J. Wiley, New York 1968. · Zbl 0112.34901
[6] T. Jankowski: Some remarks on numerical solution of initial problems for systems of differential equations. Apl. Mat. 24 (1979), 421 - 426. · Zbl 0447.65039
[7] T. Jankowski: On the convergence of multistep methods for ordinary differential equations with discontinuities. Demostratio Math. 16 (1983), 651 - 675. · Zbl 0571.65065
[8] D. P. Squier: One-step methods for ordinary differential equations. Numer. Math. 13 (1969), 176-179. · Zbl 0182.21901
[9] J. Szarski: Differential inequalities. PWN- Polish. Scient. Publ., Warsaw 1967. · Zbl 0177.39203
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.